Alert archive / Montana / High Wind Warnings in 2011
High Wind Warning 3, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Mar 11, 2011, 2:50 PM MST for Sheridan County, Montana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2011, 2:50 PM MST (21:50 UTC)
- Expired
- Mar 11, 2011, 5:25 PM MST
- In force
- 3 hr
- Issued by
- NWS Glasgow, MT
County Sheridan County, MT
The radar
The Glasgow radar (KGGW), 166 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -168 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
212 WWUS75 KGGW 112150 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 250 PM MST FRI MAR 11 2011 MTZ019-120100- /O.NEW.KGGW.HW.W.0003.110311T2150Z-110312T0100Z/ SHERIDAN- INCLUDING THE CITIES OF...PLENTYWOOD...MEDICINE LAKE 250 PM MST FRI MAR 11 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. * WINDS: NORTHWEST WINDS OF 50 TO 60 MPH. * TIMING: HIGH WINDS WILL CONTINUE THROUGH LATE THIS AFTERNOON...THEN DIMINISH EARLY THIS EVENING * IMPACTS: NEAR ZERO VISIBILITIES WILL BE LIKELY IN AREAS OF BLOWING SNOW...MAKING TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
203 WWUS75 KGGW 120025 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 525 PM MST FRI MAR 11 2011 MTZ019-120130- /O.CAN.KGGW.HW.W.0003.000000T0000Z-110312T0100Z/ SHERIDAN- INCLUDING THE CITIES OF...PLENTYWOOD...MEDICINE LAKE 525 PM MST FRI MAR 11 2011 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED ACROSS THE REGION TO BELOW 30 MPH. NORTHWEST WINDS AROUND 25 MPH WILL LINGER INTO THE EARLY EVENING HOURS. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Mar 11, 9:24 AM MST, 5 hours 26 minutes earlier.
Area forecast discussion, Mar 11, 9:24 AM MST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 924 AM MST FRI MAR 11 2011 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH SUNDAY... SYSTEM AFFECTING THE CWA THIS MORNING DEPARTING BUT WILL CONTINUE TO IMPACT THE AREA TODAY...ESPECIALLY THE EASTERN ZONES. FRONT STRONGER THAN EXPECTED AND HAS BROUGHT MORE PRECIP TO THE AREA THAN EXPECTED. HAVE INCREASED POPS FOR MAINLY THE MORNING HOURS WITH PRECIP TYPE AS SNOW. HIGHER ELEVATIONS OF BLOWING SNOW LOOKS TO CONTINUE AND MAY SPREAD INTO THE LOWER ELEVATIONS INTO THE AFTERNOON...SO ADDED THIS MENTION. ADVISORY CONDITIONS LOOK TO OCCUR FOR A FEW MORE HOURS NEAR THE NORTH DAKOTA...SO A WINTER WEATHER ADVISRY HAS BEEN ISSUED FOR MAINLY BLOWING SNOW CONDITIONS. SECOND MORNING UPDATE WILL BE ISSUED SHORTLY. JAMBA PREVIOUS DISCUSSION... STORM SYSTEM CONTINUING TO EVOLVE AS UPPER TROF MOVES ACROSS MONTANA. INITIAL FRONT MOVING INTO WESTERN NORTH DAKOTA WITH LOW SHIFTING SOUTHWARD FROM CENTRAL CANADA. MAIN AREA PRECIPITATION BEHIND THIS FRONT MOVING INTO THE YELLOWSTONE VALLEY STILL RAIN WITH SURFACE TEMPERATURES WELL ABOVE FREEZING. SECONDARY FRONT ON THE LEADING EDGE OF THE ARCTIC AIRMASS JUST DROPPING INTO NORTH CENTRAL MONTANA...WILL CONTINUE SOUTHWARD THIS MORNING. STRONG COLD AIR ADVECTION WILL BRING GUSTY WINDS AND SNOW SHOWERS INTO NORTHEAST MONTANA TODAY. COLD HIGH PRESSURE NOSES INTO THE REGION TONIGHT WITH WINDS DIMINISHING AND SKIES AT LEAST PARTIALLY CLEARING. WEAK UPPER RIDGE REDEVELOPS OVER MONTANA ON SATURDAY...PUSHING WARM AIR INTO CENTRAL MONTANA...WHILE COLDER AIR LINGERS IN THE NORTHEAST. ANOTHER SHORTWAVE SLIDES ACROSS MONTANA SATURDAY NIGHT WITH MAIN EFFECT BEING TO ONCE AGAIN MIX OUT LINGERING ARCTIC AIRMASS. THIS WILL SET THE STAGE FOR WARMER TEMPERATURES BEGINNING SUNDAY...AND RESTARTING SNOW MELT. EBERT .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY... MODELS ARE IN VERY GOOD AGREEMENT IN HAVING A WESTERLY FLOW ALOFT WITH SOME RIDGING. THIS RESULTS IN TEMPS AVERAGING ABOVE NORMAL. NO STRONG WEATHER SYSTEMS EITHER...BUT MODELS DO SHOW 2 SHORTWAVES IN THIS FLOW DURING THE PERIOD...BUT LESS AGREEMENT ON TIMING. CONSENSUS WOULD HAVE THE GREATER POPS BEING ABOUT MON NIGHT...AND AGAIN ABOUT WED/WED NIGHT. HOWEVER THE TIMING DIFFERENCES AS WELL AS THE SHORTWAVE BEING NOT THAT STRONG OR MOIST...NOR THAT WELL ORGANIZED PRECLUDES ANY PERIOD FROM GREATER THAN 20 PCT (SLIGHT CHANCE) POPS...AND THOSE MOSTLY SHOWERY IN CHARACTER. NO PROLONGED FAIR WEATHER IN THIS PATTERN...BUT SHOULD AVERAGE PARTLY CLOUDY. THICKNESSES WILL FLUCTUATE IN THE 530S TO 540S DM...INDICATIVE OF THE WARMER AIR MASS IN PLACE. THIS WILL MEAN ANY SHOWERS THAT FALL TO BE IN THE FORM OF EITHER RAIN OR SNOW SHOWERS...OR VERY PROBABLY BOTH. THIS WILL GREATLY DEPEND ON THE TIME OF DAY OR NIGHT. MODELS SHOWING JUST A SLIGHT INFUSION OF ARCTIC AIR ABOUT THU. LATEST GFS IS A LITTLE COLDER THAN OTHER MODELS THOUGH. SIMONSEN && .AVIATION... CEILINGS LOWERING TO MVFR AROUND 15 HUNDRED FT AGL THIS MORNING WITH SCATTERED RAIN SHOWERS TURNING TO SCATTERED SNOW SHOWERS. SOME OF THE SNOW SHOWERS WILL BE ACCOMPANIED BY BRIEF MVFR VISIBILITIES OF 3-5 MILES. NW WINDS 20 TO 30 KT WITH HIGHER GUSTS CAN BE EXPECTED THROUGH MIDDAY BEFORE REDUCING TO AROUND 15 KT TONIGHT. CONDITIONS WILL IMPROVE TO VFR THIS EVENING AS SKIES BEGIN TO CLEAR. AES && .GLASGOW WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 PM MST THIS EVENING FOR SHERIDAN...RICHLAND...WIBAUX...EASTERN ROOSEVELT. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Mar 11, 4:34 AM MST, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 434 AM MST FRI MAR 11 2011 MTZ016>027-059>062-121200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 434 AM MST FRI MAR 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT COLDER AND WINDIER CONDITIONS ARE EXPECTED ON TODAY. NORTHWEST WINDS OF 20 TO 30 MPH MAY PRODUCE REDUCTIONS TO VISIBILITY IN OCCASIONAL SNOW SHOWERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WARM UP IS IN STORE STARTING ON SUNDAY. SNOWMELT WILL START OCCURRING AND CAUSE AREA STREAMS AND CREEKS TO START RUNNING AND RISING. ICE JAMS COULD ALSO OCCUR ON AREA RIVERS AND SOME OF THE LARGER TRIBUTARIES. PLEASE REPORT ANY FLOODING AND/OR ICE JAMS TO LOCAL LAW ENFORCEMENT TO RELAY TO THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Mar 11, 9:55 AM MST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
955 AM MST FRI MAR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM NON-TSTM WND GST 2 W BLOOMFIELD 47.41N 104.96W
03/11/2011 M52.00 MPH DAWSON MT TRAINED SPOTTER
WINDS ARE SUSTAINED AT 35 MPH TO 40 MPH.
0905 AM SNOW 15 SSE CULBERTSON 47.93N 104.45W
03/11/2011 U0.0 INCH RICHLAND MT TRAINED SPOTTER
CURRENTLY SNOWING WITH BLOWING AND DRIFTING SNOW. STRONG
NORTHWEST WINDS HAV REDUCED VISIBILITY TO AROUND 1/4
MILE. SPOTTER HEARD THAT CARS WERE STOPPED ON THE HIGHWAY
BY SIOUX PASS DUE TO NEAR ZERO VISIBILITY.
0915 AM SNOW WESTBY 48.87N 104.05W
03/11/2011 U0.0 INCH SHERIDAN MT TRAINED SPOTTER
CURRENTLY SNOWING WITH SOME RAIN MIXED IN. WINDS
ESTIMATED 50 TO 55 MPH IS CAUSING SNOW TO BLOW WHICH HAS
REDUCED VISIBILITY TO NEAR ZERO.
0920 AM SNOW RAYMOND 48.88N 104.58W
03/11/2011 U0.0 INCH SHERIDAN MT OTHER FEDERAL
SNOW ALONG WITH BLOWING AND DRIFTING SNOW HAS REDUCED
VISIBILITY TO LESS THAN 5 FEET. WINDS ARE SUSTAINED NEAR
40 MPH WITH HIGHER GUSTS. ONE CAR IS IN THE DITCH 3 MILES
SOUTH OF THE BORDER STATION AND CARS TRAVELLING NORTH
INTO SASKATCHEWAN ARE TURNING AROUND DUE TO VERY POOR
DRIVING CONDITIONS.
&&
ASCHNETZThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 9:31 AM MST | Winter Weather Advisory | GGW | Richland, Roosevelt, Sheridan, Wibaux | 10 hr |
Nearby
High Wind Warnings in Montana, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.